Multiple drugs interaction

Multiple drugs interaction Reactions 1704, p270 - 2 Jun 2018 X S Serotonin syndrome: case report A 69-year-old woman developed mild serotonin syndrome, which manifested as akathisia during concurrent administration of escitalopram, gabapentin, lorazepam, mirtazapine, olanzapine and trazodone [routes and dosages not stated]. The woman was admitted due to hypoxic respiratory failure secondary to chronic heart failure. Her medical history was significant for hypertension, hyperlipidaemia, COPD, anxiety and Alzheimer’s dementia. Geriatrics was consulted for suspected delirium. At the time of examination, she was agitated and was repeatedly asking to be repositioned with pleas of "help me, help me." Her collateral history confirmed the behaviour as chronic and difficult to treat, which had further resulted in a complex drug regimen. She was receiving lorazepam, trazodone, escitalopram, mirtazapine, gabapentin, and olanzapine. She was diagnosed with mild serotonin syndrome and akathisia was considered as its primary manifestation. Her akathisia was related to mild serotonin syndrome. The woman’s treatment with mirtazapine was weaned off, and the doses of escitalopram, trazodone and olanzapine were decreased. Lorazepam was continued on a low dose to prevent drug withdrawal symptoms. Subsequent improvement was noted in her akathisia [time to reactions onset not stated]. Author comment: "Despite all of her medications having the best safety profiles of their class, the combination likely precipitated a mild serotonin syndrome with akathisia as the primary manifestation." Walia R, et al. When the solution becomes the problem: The dangers of a prescribing cascade. Journal of the American Geriatrics Society 66 (Suppl. 2): S104 (plus poster) abstr. B32, Apr 2018. Available from: URL: http:// doi.org/10.1111/jgs.15376 [abstract] - USA 803323430 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drugs interaction

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/multiple-drugs-interaction-lveVReI1vt
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46913-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p270 - 2 Jun 2018 X S Serotonin syndrome: case report A 69-year-old woman developed mild serotonin syndrome, which manifested as akathisia during concurrent administration of escitalopram, gabapentin, lorazepam, mirtazapine, olanzapine and trazodone [routes and dosages not stated]. The woman was admitted due to hypoxic respiratory failure secondary to chronic heart failure. Her medical history was significant for hypertension, hyperlipidaemia, COPD, anxiety and Alzheimer’s dementia. Geriatrics was consulted for suspected delirium. At the time of examination, she was agitated and was repeatedly asking to be repositioned with pleas of "help me, help me." Her collateral history confirmed the behaviour as chronic and difficult to treat, which had further resulted in a complex drug regimen. She was receiving lorazepam, trazodone, escitalopram, mirtazapine, gabapentin, and olanzapine. She was diagnosed with mild serotonin syndrome and akathisia was considered as its primary manifestation. Her akathisia was related to mild serotonin syndrome. The woman’s treatment with mirtazapine was weaned off, and the doses of escitalopram, trazodone and olanzapine were decreased. Lorazepam was continued on a low dose to prevent drug withdrawal symptoms. Subsequent improvement was noted in her akathisia [time to reactions onset not stated]. Author comment: "Despite all of her medications having the best safety profiles of their class, the combination likely precipitated a mild serotonin syndrome with akathisia as the primary manifestation." Walia R, et al. When the solution becomes the problem: The dangers of a prescribing cascade. Journal of the American Geriatrics Society 66 (Suppl. 2): S104 (plus poster) abstr. B32, Apr 2018. Available from: URL: http:// doi.org/10.1111/jgs.15376 [abstract] - USA 803323430 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off